Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 14, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Nov 15, 1994, 7:06 PM EST for Brevard County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Nov 15, 1994, 7:06 PM EST (00:06 UTC)
- Expired
- Nov 15, 1994, 8:00 PM EST
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 160007 TORMLB FLC009-160100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 706 PM EST TUE NOV 15 1994 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...SOUTHERN BREVARD COUNTY AT 655 PM A HAM RADIO OPERATORS REPORTED A TORNADO IN THE CITY OF MICCO. THE STORM PRODUCING THE TORNADO WAS MOVING NORTHWEST AND WAS JUST SOUTHWEST OF GRANT. PEOPLE IN SOUTHERN BREVARD COUNTY SHOULD SEEK SHELTER NOW!! THIS IS A DANGEROUS STORM. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER IF AVAILABLE. OTHERWISE GO T`O A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 3:34 PM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Nov 15, 3:34 PM EST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EST TUE NOV 15 1994 BASED ON LTST RDR TRNDS...WL INCLUDE CAT POPS ALL ZNS TNGT/WED. LTR PDS BASED ON NHC FCST TRAK AND WL CONT WITH HI POPS...BUT BACK DOWN TO LKLY/GUD CHC DUE TO UNCERTAINTY OF MVMNT. WL CONT WITH WINDY/VERY WINDY WORDING THRU PD...EXCEPT XTRM SRN ZNS WHERE SHUD BECOME BREEZY LTR PDS WITH LESSER GRADIENT. WITH TRAK PROGGED NR BREVARD CNTY...WL SHOW MAJORITY OF FCST AREA VEERING TO OFFSHORE FLO THU...HWVR WL STILL SHO VOLUSIA ONSHORE FOR NOW. ZNS MAINLY SEPARATED TO ACCNT FOR HDLN WATCH/WRNGS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN MCO 72/78/70/80 +866 DAB 73/78/70/79 +866 MLB 73/79/72/81 +866 SPRATT
In the hours before
Special weather statement, Nov 15, 4:07 PM EST, 2 hours 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-152210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 405 PM EST TUE NOV 15 1994 ...TORNADO WATCH FOR SOUTH FLORIDA UNTIL 7 PM... ...HIGH WIND WARNING AND FLOOD WATCH THROUGH TONIGHT... ...COASTAL FLOOD WARNING TODAY... AT 345 PM HEAVY TROPICAL RAIN COVER ALL OF THE EAST CENTRAL FLORIDA COASTAL WATERS SOUTH OF ST. AUGUSTINE. INLAND...A BROAD BAND OF RAIN COVERED AN AREA FROM TITUSVILLE TO ST. AUGUSTINE TO NEAR OCALA. TO THE SOUTH HEAVY RAIN WAS INDICATED OVER ALL OF OSCEOLA, BREVARD, INDIAN RIVER, OKEECHOBEE, ST. LUCIE AND MARTIN COUNTIES. THE HEAVIEST RAIN WAS BETWEEN MELBOURNE AND FT. PIERCE. RAINFALL AMOUNTS FOR THE DAY HAVE AVERAGED 1 TO 2 INCHES IN MOST AREAS. WITH TROPICAL STORM GORDON FORECAST TO REMAIN NEAR OR OVER THE FLORIDA PENINSULA THROUGH THURSDAY ADDITIONAL HEAVY RAIN AND FLOODING IS LIKELY. WINDS HAVE BEEN EASTERLY ABOUT 15 TO 20 MPH OVER MOST AREAS WITH GUST FROM 30 TO 40 MPH IN THE HEAVY SHOWERS AND ALONG THE BEACHES. FOR THIS EVENING THE GREATEST THREAT OF WIND DAMAGE WILL BE AS THE STRONGER RAINSHOWERS MAKE LANDFALL ALONG THE COAST. RESIDENTS SHOULD PREPARE FOR MINOR WIND DAMAGE AND POSSIBLE POWER OUTAGES. THE STRONG WINDS CONTINUE TO PUSH HEAVY SURF INTO THE COAST. HIGH TIDES THIS EVENING WILL OCCUR FROM 530 TO 630 PM. EXPECT COASTAL EROSION TO CONTINUE. INDIAN RIVER COUNTY REPORTS SERIOUS EROSION IN THE VERO BEACH AREA. THREE BOARDWALKS HAVE BEEN WASHED INTO THE OCEAN. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. DECKER &
Special weather statement, Nov 15, 6:11 PM EST, 55 minutes before
FLZ041-044>047-053-054-058-059-064-501-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 611 PM EST TUE NOV 15 1994 ...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF FLORIDA SOUTH OF TITUSVILLE... ...HIGH WIND WARNING AND FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... ...TORNADO WATCH IN EFFECT FOR MARTIN COUNTY THROUGH 7 PM... TROPICAL STORM GORDON CONTINUES TO PRODUCE HEAVY RAINS AND STRONG GUSTY WINDS OVER ALL OF EAST CENTRAL FLORIDA. AT 605 PM...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED FROM LAKE TOHO TO VERO BEACH AND OFFSHORE. THE HEAVIEST SHOWERS AND THUNDERSTORMS WERE CONFINED TO A 10 MILE WIDE BAND FROM KENANSVILLE TO VERO BEACH AND NORTH TO SEBASTIAN AND DEER PARK. ISOLATED RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES HAVE BEEN DETECTED WITHIN THE LAST HOUR IN THIS AREA. ELSWHERE...MODERATE RAINFALL WAS OCCURRING SOUTH OF A LINE FROM ORLANDO TO CAPE CANAVERAL. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS MOVING TO THE NORTHWEST AT ABOUT 30 MPH AND WILL AFFECT MOST OF EAST CENTRAL FLORIDA BY 7 PM. WINDS OVER THE EAST CENTRAL FLORIDA AREA WERE FROM THE EAST AT ABOUT 20 MPH WITH GUSTS TO 25 MPH OVER MOST OF THE INTERIOR SECTIONS. ALONG THE BEACH WINDS WERE GENERALLY HIGHER NEAR 30 MPH SUSTAINED WITH GUSTS NEAR 45 MPH NEAR APPROACHING SHOWERS AND THUNDERSTORMS. RAINFALL CONTINUES TO BE THE MAIN WEATHER PROBLEM AT THIS TIME. ISOLATED POCKETS OF HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE NIGHT AND MINOR FLOODING IS EXPECTED IN LOW LYING AREAS. MOTORISTS SHOULD AVOID SECONDARY STREETS AND NOT DRIVE INTO AREA WHERE WATER COVERS THE ROADWAY. BEACH RESIDENTS CAN EXPECT HIGH SURF TO CONTINUE ALONG THE COAST WITH CONTINUED BEACH EROSION IN SOME AREAS. BEACH EROSION WILL BE GREATEST NEAR THE TIME OF HIGH TIDE WHICH WAS AT AROUND 600 PM FOR THE EAST CENTRAL FLORIDA COAST. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA CHANNELS FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. RESIDENTS SHOULD REPORT ANY DAMAGE OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OFFICIALS AND HAVE THEM RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BKC
Special weather statement, Nov 15, 6:15 PM EST, 51 minutes before
FLZ041-044>047-053-054-058-059-064-501-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 611 PM EST TUE NOV 15 1994 ...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF FLORIDA SOUTH OF TITUSVILLE... ...HIGH WIND WARNING AND FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... ...TORNADO WATCH IN EFFECT FOR MARTIN COUNTY THROUGH 7 PM... TROPICAL STORM GORDON CONTINUES TO PRODUCE HEAVY RAINS AND STRONG GUSTY WINDS OVER ALL OF EAST CENTRAL FLORIDA. AT 605 PM...A BAND OF HEAVY SHOWERS AND THUNDERSTORMS EXTENDED FROM LAKE TOHO TO VERO BEACH AND OFFSHORE. THE HEAVIEST SHOWERS AND THUNDERSTORMS WERE CONFINED TO A 10 MILE WIDE BAND FROM KENANSVILLE TO VERO BEACH AND NORTH TO SEBASTIAN AND DEER PARK. ISOLATED RAINFALL AMOUNTS NEAR ONE AND A HALF INCHES HAVE BEEN DETECTED WITHIN THE LAST HOUR IN THIS AREA. ELSWHERE...MODERATE RAINFALL WAS OCCURRING SOUTH OF A LINE FROM ORLANDO TO CAPE CANAVERAL. THE AREA OF RAIN AND EMBEDDED THUNDERSTORMS WAS MOVING TO THE NORTHWEST AT ABOUT 30 MPH AND WILL AFFECT MOST OF EAST CENTRAL FLORIDA BY 7 PM. WINDS OVER THE EAST CENTRAL FLORIDA AREA WERE FROM THE EAST AT ABOUT 20 MPH WITH GUSTS TO 25 MPH OVER MOST OF THE INTERIOR SECTIONS. ALONG THE BEACH WINDS WERE GENERALLY HIGHER NEAR 30 MPH SUSTAINED WITH GUSTS NEAR 45 MPH NEAR APPROACHING SHOWERS AND THUNDERSTORMS. RAINFALL CONTINUES TO BE THE MAIN WEATHER PROBLEM AT THIS TIME. ISOLATED POCKETS OF HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE NIGHT AND MINOR FLOODING IS EXPECTED IN LOW LYING AREAS. MOTORISTS SHOULD AVOID SECONDARY STREETS AND NOT DRIVE INTO AREA WHERE WATER COVERS THE ROADWAY. BEACH RESIDENTS CAN EXPECT HIGH SURF TO CONTINUE ALONG THE COAST WITH CONTINUED BEACH EROSION IN SOME AREAS. BEACH EROSION WILL BE GREATEST NEAR THE TIME OF HIGH TIDE WHICH WAS AT AROUND 600 PM FOR THE EAST CENTRAL FLORIDA COAST. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA CHANNELS FOR THE LATEST IN2FORMATION ON THIS WEATHER SITUATION. RESIDENTS SHOULD REPORT ANY DAMAGE OR FLOODING TO THEIR LOCAL LAW ENFORCEMENT OFFICIALS AND HAVE THEM RELAY THAT INFORMATION TO THE NATIONAL WEATHER SERVICE. BKC
Special weather statement, Nov 15, 6:24 PM EST, 42 minutes before
FLZ047-160025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 624 PM EST TUE NOV 15 1994 ...STRONG THUNDERSTORMS APPROACHING THE SOUTH BREVARD COUNTY COAST... STRONG THUNDERSTORMS ARE RAPIDLY APPROACHING THE BREVARD COUNTY COASTLINE. THESE THUNDERSTORMS WILL PRODUCE VERY STRONG GUSTY WINDS. THESE STORMS WILL AFFFECT THE COASTLINE AND MOVE INTO INTERIOR PORTIONS OF SOUTH BREAVARD COUNTY MAINLY FROM MELBOURNE SOUTHWARD TO SEBASTIAN. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAIN. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADS. BKC
Special weather statement, Nov 15, 6:26 PM EST, 40 minutes before
FLZ038-040-501-160325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 626 PM EST TUE NOV 15 1994 ...COASTAL FLOOD WARNING IN EFFECT FROM ST AUGUSTINE SOUTHWARD AND INCLUDES FLAGLER COUNTY... ...GALE WARNING ALSO IN EFFECT FROM ST AUGUSTINE SOUTHWARD... ...HIGH WIND ADVISORY IN EFFECT THROUGH TONIGHT FOR NORTH FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES... THE COMBINATION OF TROPICAL STORM GORDON AND HIGH PRESSURE LOCATED OVER THE ATLANTIC OFF THE EASTERN SEABOARD CONTINUES TO PRODUCE STRONG AND GUSTY NORTHEAST TO EAST WINDS ALONG THE FLORIDA NORTHEAST COAST. STRONG AND GUSTY WINDS WILL ALSO CONTINUE OVER THE INTERIOR SECTIONS OF NORTH FLORIDA TONIGHT. THE STRONG WINDS ARE PRODUCING VERY ROUGH SEAS AND HEAVY SURF CONDITIONS ALONG THE COASTAL SECTIONS OF FLAGLER COUNTY. AT THIS TIME...THERE HAVE BEEN NO REPORTS OF BEACH EROSION. HOWEVER...THESE STRONG ONSHORE WINDS ARE EXPECTED TO PERSIST THROUGH THE NIGHT...AND BEACH EROSION AND COASTAL FLOODING ARE LIKELY THIS EVENING AND DURING THE NIGHT...AND PARTICULARLY AT THE TIME OF THE HIGH TIDES. A HIGH TIDE WAS AT 605 PM...AND NEXT HIGH TIDE OCCURS WEDNESDAY MORNING AROUND 630 AM. PERSONS WHO LIVE ALONG THE COASTAL AREAS SHOULD BE PREPARED TO TAKE MEASURES TO PROTECT PROPERTY. DURING THE EVENING AND NIGHTTIME HOURS...NORTHEAST WINDS OF 25 TO 40 MPH ARE POSSIBLE OVER MARION AND FLAGLER COUNTY...ESPECIALLY IN ASSOCIATION WITH FAST MOVING BANDS OF SHOWERS...OR POSSIBLY THUNDERSTORMS...AS THEY PUSH RAPIDLY THROUGH THE AREA. AS THE SQUALLS MOVE THROUGH THE AREA...THEY WILL LIKELY PRODUCE HEAVY DOWNPOURS...POSSIBLY CAUSING SOME STREET FLOODING OR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD BE PARTICULARLY ALERT FOR PONDING OF WATER ON THE ROADWAYS AND NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. PEOPLE DRIVING HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE HIGH WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Nov 15, 6:26 PM EST, 40 minutes before
FLZ047-160025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 624 PM EST TUE NOV 15 1994 ...STRONG THUNDERSTORMS APPROACHING THE SOUTH BREVARD COUNTY COAST... STRONG THUNDERSTORMS ARE RAPIDLY APPROACHING THE BREVARD COUNTY COASTLINE. THESE THUNDERSTORMS WILL PRODUCE VERY STRONG GUSTY WINDS. THESE STORMS WILL AFFFECT THE COASTLINE AND MOVE INTO INTERIOR PORTIONS OF SOUTH BREAVARD COUNTY MAINLY FROM MELBOURNE SOUTHWARD TO SEBASTIAN. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAIN. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADjS. BKC
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:32 PM EST | Tornado Warning | MLB | Brevard | 58 min |
| Nov 15, 9:35 PM EST | Tornado Warning | MLB | Brevard | 55 min |
| Nov 15, 9:47 PM EST | Tornado Warning | MLB | Palm Beach | 58 min |
| Nov 15, 10:47 PM EST | Tornado Warning | MLB | Palm Beach | 58 min |
| Nov 16, 3:34 AM EST | Tornado Warning | MLB | Seminole | 48 min |
| Nov 16, 3:34 AM EST | Tornado Warning | MLB | Volusia | 56 min |
| Nov 16, 9:16 AM EST | Tornado Warning | MLB | Palm Beach | 29 min |
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.